Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 296, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2010, 5:31 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2010, 5:31 PM EDT (21:31 UTC)
- Expired
- Sep 27, 2010, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 5:45 PM EDT | HAIL 1 | Smyrna, GA | PUBLIC REPORTED QUARTER-SIZED HAIL IN SMYRNA. |
| Sep 27, 5:55 PM EDT | HAIL 0.75 | 3 E Smyrna, GA | PUBLIC REPORTED PENNY-SIZED HAIL NEAR THE INTERSECTION OF COBB PARKWAY/US41 AND I-285. |
| Sep 27, 5:59 PM EDT | HAIL 1.75 | Sandy Springs, GA | QUARTER TO GOLFBALL SIZED HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS52 KFFC 272131
SVRFFC
GAC067-121-272215-
/O.NEW.KFFC.SV.W.0296.100927T2131Z-100927T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT MON SEP 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COBB COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.
THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF SMYRNA...MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARIETTA...SANDY SPRINGS...MOUNTAIN PARK...ROSWELL...JOHNS CREEK...
MILTON...ALPHARETTA...AND DOBBINS AIR FORCE BASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
THE PUBLIC HAS ALREADY REPORTED PENNY-SIZED HAIL AS THIS STORM MOVED
THROUGH SOUTHWEST COBB COUNTY. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3394 8472 3409 8444 3408 8442 3410 8442
3418 8426 3411 8425 3410 8419 3404 8414
3400 8419 3400 8423 3395 8427 3396 8434
3388 8434 3378 8460
TIME...MOT...LOC 2129Z 242DEG 20KT 3387 8456
$$2 follow-up statements
327
WWUS52 KFFC 272148
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT MON SEP 27 2010
GAC067-121-272215-
/O.CON.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
COBB GA-FULTON GA-
548 PM EDT MON SEP 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN FULTON AND EASTERN COBB COUNTIES...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR DOBBINS AIR RESERVE BASE...MOVING
NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANDY
PLAINS...CHASTAIN MEMORIAL PARK...MOUNT BETHEL...SANDY SPRINGS...
SWEAT MOUNTAIN...MOUNTAIN PARK...ROSWELL...JOHNS CREEK...MILTON AND
ALPHARETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEVERAL REPORTS OF NICKEL TO QUARTER-SIZED HAIL HAVE ALREADY BEEN
RECEIVED FROM THIS THUNDERSTORM FROM THE SMYRNA AND MABLETON AREAS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3418 8426 3411 8425 3410 8419 3404 8414
3400 8419 3400 8423 3395 8427 3396 8434
3388 8434 3381 8452 3401 8451 3409 8444
3408 8442 3410 8442
TIME...MOT...LOC 2147Z 242DEG 20KT 3392 8445
$$837
WWUS52 KFFC 272205
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT MON SEP 27 2010
GAC067-272212-
/O.CAN.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
COBB GA-
605 PM EDT MON SEP 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COBB COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR COBB COUNTY
HAS MOVED EAST INTO NORTHERN FULTON COUNTY.
LIGHT TO MODERATE RAIN SHOWERS AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING WILL CONTINUE ACROSS CENTRAL AND EASTERN COBB COUNTY
THROUGH 630 PM EDT...BUT SEVERE WEATHER IS NO LONGER EXPECTED IN
THIS AREA.
IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORMS HAVE PASSED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3411 8425 3410 8419 3404 8414 3400 8419
3400 8424 3395 8427 3396 8434 3388 8434
3384 8445 3390 8444 3397 8437 3405 8442
3410 8442 3418 8426
TIME...MOT...LOC 2202Z 242DEG 20KT 3396 8436
$$
GAC121-272215-
/O.CON.KFFC.SV.W.0296.000000T0000Z-100927T2215Z/
FULTON GA-
605 PM EDT MON SEP 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN FULTON COUNTY...
AT 600 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
TO HALF-DOLLAR-SIZED HAIL ACROSS NORTHERN FULTON COUNTY NEAR SANDY
SPRINGS...MOVING NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN PARK...ROSWELL...JOHNS CREEK...MILTON AND ALPHARETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
NUMEROUS REPORTS HAVE BEEN RECEIVED FROM THE PUBLIC OF QUARTER SIZED
HAIL...WITH SOME GOLF BALL-SIZED HAIL REPORTS NEAR VININGS AND SANDY
SPRINGS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3411 8425 3410 8419 3404 8414 3400 8419
3400 8424 3395 8427 3396 8434 3388 8434
3384 8445 3390 8444 3397 8437 3405 8442
3410 8442 3418 8426
TIME...MOT...LOC 2202Z 242DEG 20KT 3396 8436
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 27, 3:06 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT MON SEP 27 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION. BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA BORDER IN THE LONG TERM. AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S. GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR. .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN POPS THURSDAY THROUGH MONDAY. LGB && .AVIATION... UPDATED 18Z... STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY 19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND ATL...DUE TO REDUCED VSBYS. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS. 11 && .HYDROLOGY... FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING. ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12 HOURS OR BEYOND. LGB && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 78 54 81 58 / 30 5 5 5 10 ATLANTA 57 77 56 79 59 / 20 5 5 5 5 BLAIRSVILLE 52 72 49 77 53 / 40 10 10 10 10 CARTERSVILLE 53 76 50 80 52 / 30 10 10 10 10 COLUMBUS 57 82 58 83 60 / 10 5 5 5 5 GAINESVILLE 56 76 55 78 60 / 40 10 10 10 10 MACON 56 81 55 84 58 / 20 5 5 5 10 ROME 52 76 50 80 53 / 20 10 10 10 10 PEACHTREE CITY 52 78 50 80 53 / 20 5 5 5 5 VIDALIA 61 81 60 85 66 / 40 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && LGB/11
Hazardous weather outlook, Sep 27, 4:38 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT MON SEP 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 438 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS THE REGION WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER MIDNIGHT ACROSS THE EXTREME NORTH. .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE OVER NORTHEAST ALABAMA WILL MOVE ACROSS NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF THUNDERSTORMS WILL BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING...AND NORTH OF A LINE FROM ROME TO CLEVELAND AFTER MIDNIGHT TONIGHT. .DISCUSSION... THIS AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PROVIDE ENOUGH INSTABILITY TO KEEP THE RISK OF THUNDERSTORMS ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND MORE LOCALIZED TO THE CENTER OF THE LOW AFTER MIDNIGHT. THERE COULD BE ENOUGH INSTABILITY TO AID IN SMALL HAIL DEVELOPMENT THROUGH EARLY THIS EVENING...BUT AFTER THE LOSS OF DAYTIME HEATING THE RISK OF SMALL HAIL WILL DIMINISH. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 27, 4:18 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT MON SEP 27 2010 GAZ012-019-272045- 418 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME NORTHERN FLOYD AND GORDON COUNTIES UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EVERETT SPRINGS...MOVING EAST AT 25 MPH. SOME LOCATIONS IN THE PATH OF THIS THUNDERSTORM INCLUDE OOSTANAULA...RESACA...AND SUGAR VALLEY. 19
Special weather statement, Sep 27, 5:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 502 PM EDT MON SEP 27 2010 GAZ011-019-272145- 502 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN EXTREME NORTHERN FLOYD AND CHATTOOGA COUNTIES UNTIL 545 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLAND NEAR THE CHATTOOGA...FLOYD COUNTY LINE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL AS IT MOVES NORTHEAST NEAR THE CHATTOOGA...FLOYD COUNTY LINE BETWEEN ARMUCHEE AND TIDINGS. 19
Special weather statement, Sep 27, 5:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT MON SEP 27 2010 GAZ053-054-272145- 504 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA AND NORTHERN FAYETTE COUNTIES UNTIL 545 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SARGENT...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL AS IT MOVES TOWARD MADRAS...THOMAS CROSSROADS...CANNONGATE...AND TYRONE. 19
Special weather statement, Sep 27, 5:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT MON SEP 27 2010 GAZ052-272200- 511 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL IN HEARD COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL BE CAPABLE TO PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL AS IT AFFECTS FRANKLIN. 19
Special weather statement, Sep 27, 5:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT MON SEP 27 2010 GAZ031>033-043-044-272200- 514 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN NORTHERN DOUGLAS...SOUTHERN PAULDING...COBB AND CENTRAL FULTON COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS AFFECTING THE INDICATED COUNTIES...ALL CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL. THESE STORMS WERE LOCATED NEAR WINSTON...DOUGLASVILLE...AND POWDER SPRINGS...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT SIX FLAGS...MABLETON...AND DOUGLASVILLE. 19
Special weather statement, Sep 27, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT MON SEP 27 2010 GAZ067-272200- 528 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN MERIWETHER COUNTY UNTIL 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARKS...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL AS IT MOVES ACROSS NORTHERN MERIWETHER COUNTY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:27 PM EDT | Areal Flood Warning | FFC | Houston | 12 hr |
| Sep 27, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 41 min |
| Sep 27, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 37 min |
| Sep 27, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Spalding | 47 min |
| Sep 27, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 51 min |
| Sep 27, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 41 min |
| Sep 27, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.